Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012, Article ID 425867, 9 pages
http://dx.doi.org/10.1155/2012/425867
Research Article

A Family of Three-Point Methods of Ostrowski's Type for Solving Nonlinear Equations

Department of Mathematics, Faculty of Electronic Engineering, University of Niš, 18000 Niš, Serbia

Received 6 October 2011; Accepted 24 November 2011

Academic Editor: Vu Phat

Copyright © 2012 Jovana Džunić and Miodrag S. Petković. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A class of three-point methods for solving nonlinear equations of eighth order is constructed. These methods are developed by combining two-point Ostrowski's fourth-order methods and a modified Newton's method in the third step, obtained by a suitable approximation of the first derivative using the product of three weight functions. The proposed three-step methods have order eight costing only four function evaluations, which supports the Kung-Traub conjecture on the optimal order of convergence. Two numerical examples for various weight functions are given to demonstrate very fast convergence and high computational efficiency of the proposed multipoint methods.